Journal article icon

Journal article

A new formula for disc kinematics

Abstract:

In a disc galaxy, the distribution of azimuthal components of velocity is very skew. In the past, this skewness has been modelled by superposed Gaussians. We use dynamical arguments to derive an analytic formula that can be fitted to observed velocity distributions, and validate it by fits to the velocities derived from a dynamically rigorous model, and to a sample of local stars with accurate space velocities. Our formula is much easier to use than a full distribution function. It has fewer ...

Expand abstract
Publication status:
Published

Actions


Access Document


Authors


Journal:
MONTHLY NOTICES OF THE ROYAL ASTRONOMICAL SOCIETY
Volume:
419
Issue:
2
Pages:
1546-1556
Publication date:
2012-01-05
DOI:
EISSN:
1365-2966
ISSN:
0035-8711
URN:
uuid:a782fe9e-339c-4a5f-9e5c-339a131410dd
Source identifiers:
239772
Local pid:
pubs:239772

Terms of use


Metrics


Views and Downloads






If you are the owner of this record, you can report an update to it here: Report update to this record

TO TOP